A Bound on Weak Domination Number Using Strong (Weak) Degree Concepts in Graphs

Bhat, R S and Kamath , S S and Bhat, Surekha R (2011) A Bound on Weak Domination Number Using Strong (Weak) Degree Concepts in Graphs. Journal of International Academy of Physical Sciences, 15 (3). pp. 303-317. ISSN 0974 - 9373

91-288-1-PB.pdf - Published Version

Download (2MB)
Official URL: http://www.iaps.in/j/index.php/jiaps/issue/view/25


For a vertex v of a graph G = (V, X ), N(v)={uV| u is adjacent to v}. Then degree of the vertex v, d(v) = | N(v) | . We define Ns(v)={u N(v) !d (u}. Similarly, Nw(v)+{u N(v)!d(v) <d(u)} . Then Strong degree of a vertex v is dw (v)=Nw(v)!. and weak degree of a vertex v is dw(v)=!Nw(v)!. Consequently, we have the following graph parameters – maximum strong degree (G) minimum strong degree w(G) maximum weak degree and minimum weak degree w(g) For any two adjacent vertices u and v in a graph G (V, X ), u strongly [weakly] dominates v if d(u)>d(v) [d(u)<d(v)]. A set D V is a dominating set (strong dominating set [sd-set], weak dominating set [wd-set] respectively) of G if every v V-D is dominated (strongly dominated, weakly dominated respectively) by some u D. The domination number (strong domination number, weak domination number respectively) y-y(G) (Ys=Ys(G) Yw=Yw(G) respectively) of G is the minimum cardinality of a dominating set (sd- set, wd-set respectively) of G. In this paper, we obtain a new lower bound and also an improved upper bound for the weak domination number using the new parameters. A new version of the “First Theorem in Graph Theory” is presented. We define a new matrix called strong weak adjacency matrix of a graph and give an algorithm to obtain the strong weak adjacency matrix from the adjacency matrix and vice versa. Using the properties of the new matrix, we can compute all the information about the new parameters defined above.

Item Type: Article
Uncontrolled Keywords: Strong degree, weak degree, strong vertex, weak vertex, weak domination.
Subjects: Engineering > MIT Manipal > Mathematics
Depositing User: MIT Library
Date Deposited: 22 Sep 2012 09:01
Last Modified: 30 Aug 2013 11:10
URI: http://eprints.manipal.edu/id/eprint/77249

Actions (login required)

View Item View Item